Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 10, NWS Wichita, KS

March 29, 202326 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 29, 2023, 3:19 PM CDT for 26 counties in Kansas. It took effect at Mar 30, 2023, 11:00 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2023, 3:19 PM CDT (20:19 UTC)
In effect from
Mar 30, 2023, 11:00 AM CDT
Expired
Mar 31, 2023, 7:00 PM CDT
In force
32 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS73 KICT 292019
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
319 PM CDT Wed Mar 29 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301030-
/O.NEW.KICT.WI.Y.0010.230330T1600Z-230331T0900Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
319 PM CDT Wed Mar 29 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 4 AM CDT
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 11 AM Thursday to 4 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
6 follow-up statements
793 
WWUS73 KICT 300807
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
307 AM CDT Thu Mar 30 2023

KSZ069>072-092>096-098>100-302300-
/O.NEW.KICT.HW.A.0001.230331T1600Z-230401T0000Z/
/O.EXT.KICT.WI.Y.0010.230330T1600Z-230331T1600Z/
Butler-Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
307 AM CDT Thu Mar 30 2023

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
CDT FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

* WHAT...For today's Wind Advisory, south winds 25 to 35 mph with
  gusts up to 45 mph expected. For Friday's High Wind Watch, 
  southwest winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...For the Wind Advisory, from 11 AM this morning to 11 AM 
  CDT Friday. For the High Wind Watch, from Friday morning 
  through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KSZ032-033-047>053-067-068-082-083-091-302300-
/O.EXT.KICT.WI.Y.0010.230330T1600Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Sedgwick-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
and Attica
307 AM CDT Thu Mar 30 2023

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest Friday.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 11 AM this morning to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
392 
WWUS73 KICT 301957
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
257 PM CDT Thu Mar 30 2023

KSZ069>072-092>096-098>100-311000-
/O.UPG.KICT.HW.A.0001.230331T1600Z-230401T0000Z/
/O.NEW.KICT.HW.W.0001.230331T1800Z-230401T0000Z/
/O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/
Butler-Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
257 PM CDT Thu Mar 30 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...For the Wind Advisory, south winds 25 to 35 mph with
  gusts up to 50 mph. For the High Wind Warning, west winds 35 to
  45 mph with gusts up to 60 mph expected. 

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...For the wind Advisory, until 1PM CDT Friday. The High 
  Wind Warning, from 1 PM to 7 PM CDT Friday. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Secure loose items to ensure they do not
  become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ083-311000-
/O.NEW.KICT.HW.W.0001.230331T1800Z-230401T0000Z/
/O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/
Sedgwick-
Including the cities of Derby, Haysville, Bel Aire, Park City, 
Valley Center, and Wichita
257 PM CDT Thu Mar 30 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...For the Wind Advisory, south winds 25 to 35 mph with
  gusts up to 50 mph. For the High Wind Warning, west winds 30 
  to 40 mph with gusts up to 60 mph expected. 

* WHERE...Sedgwick County.

* WHEN...For the Wind Advisory, until 1 PM CDT Friday. The High 
  Wind Warning, from 1 PM to 7 PM CDT Friday. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Secure lose objects so they do not become
  airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047>053-067-068-082-091-311000-
/O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, Kingman, Anthony, Harper, 
and Attica
257 PM CDT Thu Mar 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest Friday.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 11 AM this morning to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
778 
WWUS73 KICT 310844
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
344 AM CDT Fri Mar 31 2023

KSZ053-312245-
/O.EXA.KICT.HW.W.0001.230331T1800Z-230401T0000Z/
/O.EXT.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/
Chase-
Including the cities of Cottonwood Falls and Strong City
344 AM CDT Fri Mar 31 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with
  gusts up to 60 mph expected. For the Wind Advisory, southwest
  winds 20 to 30 mph with gusts up to 55 mph.

* WHEN...For the High Wind Warning, from 1 PM this afternoon to 
  7 PM CDT this evening. For the Wind Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ069>072-083-092>096-098>100-312245-
/O.CON.KICT.HW.W.0001.230331T1800Z-230401T0000Z/
/O.CON.KICT.WI.Y.0010.000000T0000Z-230331T1800Z/
Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
344 AM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM CDT THIS EVENING...

* WHAT...For the Wind Advisory, south winds 25 to 35 mph with 
  gusts up to 50 mph. For the High Wind Warning, west winds 35 
  to 45 mph with gusts up to 60 mph expected.

* WHEN...For the wind Advisory, until 1 PM CDT Friday. The High 
  Wind Warning, from 1 PM to 7 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Secure loose items to ensure they do not 
  become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047>052-067-068-082-091-312245-
/O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Anthony, Harper, and Attica
344 AM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest Friday.

* WHEN...From 11 AM this morning to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
279 
WWUS73 KICT 311857
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
157 PM CDT Fri Mar 31 2023

KSZ053-069>072-083-092>096-098>100-010000-
/O.CON.KICT.HW.W.0001.000000T0000Z-230401T0000Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
157 PM CDT Fri Mar 31 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. 
* WHERE...Much of south central and southeast Kansas.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047>052-067-068-082-091-010000-
/O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Anthony, Harper, and Attica
157 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest Friday.

* WHERE...Central Kansas and portions of south central Kansas.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
466 
WWUS73 KICT 312012
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
312 PM CDT Fri Mar 31 2023

KSZ053-069>072-083-092>096-098>100-010000-
/O.CON.KICT.HW.W.0001.000000T0000Z-230401T0000Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
312 PM CDT Fri Mar 31 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Much of south central and southeast Kansas.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047>052-067-068-082-091-010000-
/O.CON.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Anthony, Harper, and Attica
312 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest Friday.

* WHERE...Central Kansas and portions of south central Kansas.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
917 
WWUS73 KICT 010000
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
700 PM CDT Fri Mar 31 2023

KSZ053-069>072-083-092>096-098>100-010100-
/O.EXP.KICT.HW.W.0001.000000T0000Z-230401T0000Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
700 PM CDT Fri Mar 31 2023

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strong wind gusts have diminished this evening. West winds of
20 to 30 mph may still gust to around 40 mph for the next few 
hours before diminishing late this evening. 

$$

KSZ032-033-047>052-067-068-082-091-010100-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-230401T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Anthony, Harper, and Attica
700 PM CDT Fri Mar 31 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strong wind gusts have diminished this evening. West winds of
20 to 25 mph may still gust to 35 mph for the next few hours
before diminishing late this evening.

$$

Ketcham

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:15 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 29, 3:15 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
315 PM CDT Wed Mar 29 2023

.SHORT TERM...(This evening through Saturday night)
Issued at 314 PM CDT Wed Mar 29 2023

Bottom Line Up Front: Slow moving but strong weather system will
bring strong winds to the region with wind gusts in the 50-60 mph
range.  Fire weather will likely be very high to critical for Friday
as well.  Thunderstorms chances for Thursday night and into Friday
morning look to concentrated to Eastern Kansas.

Short term forecast starts out quiet with a weak and nearly
stationary frontal system stretched across the state.  This system
will keep much of Northern Kansas a decent amount cooler with the
remainder of the state near normal temperatures for this time of
year.  Tonight, a deep and slow moving upper level low, currently
over the West Coast will move into the Intermountain West and the
Rockies.  As this occurs, the upper level jet will slowly approach
the weak nearly stationary front currently over the state.  As this
occurs, the warm front will push further north and allow WAA to
remain in firm control for Thursday.  By Thursday afternoon, the
upper low will begin to push into the Central Rockies and the
attendant jet stream will begin to come into phase with the surface
front over the state.  This will increase the pressure gradient
throughout the region and create a rather windy day for Thursday and
into Friday as well.  Mixing is expected to be very deep with some
short term model ensembles showing mixing as high as 500mb.  This
brings the potential for strong jet stream type winds to mix to the
surface.  Instability is also expected to be deep but the ensembles
are not quite on the same page on this detail.  That said, there is
enough support for sustained winds in the high wind warning level
but after collaboration, held off on the watch for this forecast
cycle.

Moisture transport ahead of this system also looks to be rather
strong.  This will likely bring dew point temperatures into the 50s
across the region as well.  This is the main point that will likely
keep the fire conditions in check Thursday but still could see very
high  Thursday and possibly critical conditions Friday across parts
of the region (see fire weather section for more details). Usually,
the amount of moisture that is being pushed into the region increase
the chances for showers and thunderstorms.  Unfortunately, once the
upper low comes into phase with the surface low, the front will
begin to pick up some significant speed and quickly push to the
east. This will occur during the night Thursday and into the morning
hours on Friday. The ECMWF/GFS families are indicating very low
chances for showers or thunderstorms over the CWA Thursday night
with the best chances over the far Southeastern portions of Kansas.
The NAM is the most bullish on the precipitation indicating a decent
chance for showers or thunderstorms over much of the CWA during the
night Thursday.  The RAP is not far behind the NAM but keeps the
precipitation generally east of the Flint Hills.  All the models
bring the precipitation to end by late morning and the early
afternoon as the front comes through.  As a result, kept POPs low
for most of the CWA with the exception of areas east of the Flint
Hills.

Temperatures Friday will be a challenge.  Current model trends
indicate a more Pacific airmass will move into the CWA Friday and
will temperatures to remain fairly warm with the cooler Canadian
airmass coming in Friday night.  The main concern here is the
orientation of the Canadian high to the north with the upper level
low. Its current orientation suggests the cooler air will move into
the region sooner than currently forecast. Models sometimes have
issues with this orientation and as such, could see temperatures a
little cooler Friday.

Metzger

.LONG TERM...(Sunday through Wednesday)
Issued at 314 PM CDT Wed Mar 29 2023

The extended range starts out rather quiet with a cool Canadian High
pressure system building into the region.  While the CAA will
initial be rather strong allowing for a fairly cold Saturday
morning, the orientation of this high pressure is such that it will
not hang around too long.  Temperatures are expected to rebound
fairly quick with near normal temperatures expected for Saturday
afternoon.  By Saturday evening, WAA will return and allow
temperatures to rebound Sunday and into next week.  Temperatures are
expected to be a decent amount above normal for this time of year
with 80s not out of the question to start next week.  Models diverge
at this point as the next weather system is expected to encroach on
the region.  Temperatures are expected to return to normal or a
little below when this happens but a number of questions remain due
to the differences in the ensemble families on timing and intensity.

Metzger

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1230 PM CDT Wed Mar 29 2023

VFR conditions are expected through the period.

The main concern will be wind shear tonight across the entire region
and then gusty winds during the day on Thursday up to 35kt. There is
some uncertainty with visibilities for KCNU with the NAM showing the
potential for some BR, however it's the only model showing a
saturated low level inversion so confidence was too low to drop
visibilities with this forecast package.

&&

.FIRE WEATHER...
Issued at 314 PM CDT Wed Mar 29 2023

Thursday looks to be a low end fire weather day despite the higher
winds.  High dew point values for Thursday will keep temperatures up
but fairly humid and thus, keep fire weather conditions in check.
That said, a few counties in Central Kansas may reach very high for
a few hours but this is not expected to be a significant issue.

Friday looks to be the main fire weather day.  As the front comes
through, the dew points will drop off significantly and winds behind
the front will continue to be rather high.  Winds up to 50 to 60 mph
are possible during the day Friday.  This will bring fire weather
into the very high to critical range for a good portion of Friday
until the winds die off.

Metzger

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    45  67  57  70 /   0   0  30  10
Hutchinson      44  68  54  67 /   0   0  20  10
Newton          45  67  56  68 /   0   0  30  10
ElDorado        45  66  56  70 /   0   0  30  20
Winfield-KWLD   46  66  56  71 /   0  10  40  10
Russell         40  72  46  61 /   0   0  10  10
Great Bend      43  70  46  62 /   0   0  10  10
Salina          43  70  54  66 /   0   0  20  10
McPherson       44  68  54  66 /   0   0  20  10
Coffeyville     46  64  57  75 /   0  10  50  40
Chanute         44  65  57  74 /   0   0  50  40
Iola            43  65  56  74 /   0   0  50  40
Parsons-KPPF    45  64  57  75 /   0  10  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM Thursday to 4 AM CDT Friday for KSZ032-
033-047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...Metzger
LONG TERM...Metzger
AVIATION...CRW
FIRE WEATHER...Metzger
Hazardous weather outlook, Mar 29, 3:56 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
356 AM CDT Wed Mar 29 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300900-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
356 AM CDT Wed Mar 29 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warmer temperatures and strong south winds gusting up to around 45
or 50 mph will support very high grassland fire danger areawide
Thursday.

There is a slight chance for thunderstorms late Thursday night into
Friday morning, mainly along and east of the I-135 corridor. While
there remains some uncertainty, if a few storms can manage to
develop, severe weather is possible. Check later forecasts and
outlooks for any changes on the severe weather expectations.

Widespread extreme fire danger is possible Friday, especially
across generally the southern half of Kansas, due to strong and
gusty west to southwest winds, low humidity, and warm temperatures.
Wind gusts Friday could reach 60 mph at times, producing some
blowing dust concerns, along with some minor property damage and
sporadic power outages. Check later forecasts and outlooks for any
changes on the fire weather and high wind potential.

Increasing south to southwest winds and warm temperatures will
support a return to elevated fire danger Sunday through Tuesday.

Thunderstorm chances could return to far southeast Kansas by early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:20 AM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more24 hr

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.